Methylphenidate-induced exacerbation of chorea in a child resolved with switching to atomoxetine
Ozalp Ekinci *, Cemre Yaşöz , Selin Ayşe İpek Baş , Nazan Ekinci , Özge İpek Doğan
University of Health Sciences Medical Faculty, Department of Child and Adolescent Psychiatry
Received: August 1, 2018; Revised: November 19, 2018; Accepted: December 13, 2018; Published online: December 13, 2018.
© The Korean College of Neuropsychopharmacology. All rights reserved.

Abstract
Choreiform movements have been reported with stimulant medications, especially in adults. There is only limited evidence on the management of such reactions in children with attention deficit hyperactivity disorder (ADHD). Hereby, we present the exacerbation of chorea with long-acting methylphenidate use in a 6-year-old child with acute rheumatic fever (ARF) which resolved with switching to atomoxetine.
Keywords: chorea, stimulant, ADHD, child, atomoxetine


e-submission

Archives